# SDR UIEA2010083100150

- Difficulty date: August 31, 2010
- Submitted: August 31, 2010
- Operation: Air carrier
- Aircraft: N408MC
- Make and model: Boeing 747-47UF
- Aircraft serial: 29261
- Aircraft time: 50,563 hours, 7,864 cycles
- Engine: Ge CF680
- System (JASC): 7160 · Engine Air Intake System
- Part: Nose Cowl
- Condition: Damaged
- Location: Nr 3 Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING WALK AROUND INSP, IN MX, FOUND THE NR 3 ENGINE INLET NOSE COWL L/E DENTED (SUSPECTED BIRD-STRIKE) AT APPROX 4 O' CLOCK POSITION MEASURING 5.5 INCHES IN LENGTH, 3.0 INCHES WIDTH AND 0.5 INCH DEPTH. AFTER DETAIL VISUAL INSP (10X MAGNIFYING GLASS) IT WAS VERIFIED THAT NO CRACK CONDITION EXISTS. (DISPOSITION WAS MADE TO PERFORM TIME LIMITED REPAIR AS DESCRIBED IN PART 1 WORK INSTRUCTIONS, INITIATE REPEAT INSPECTIONS PRIOR TO EACH FLIGHT AND SCHEDULE PERMANENT REPAIR PRIOR TO THE ACCUMULATION OF 25 FLIGHT CYCLES AFTER PART 1 BY REMOVING AND REPLACING THE SUBJECT DAMAGED NOSE COWL IAW THE AMM 71-11-01 OR PERFORMING PERMANENT REPAIR IAW SRM 54-15-01, FIG 201, REPAIR 1 OR 2.)
